MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBCR111002A
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, an 11mm x 10cm gore® viabahn® endoprosthesis (vsx device) was intended for use in the upper arm during treatment of stenosis in a dialysis access graft (manufacturer unknown).After an angioplasty was performed, the physician attempted to advance the vsx device.However, the physician met resistance while advancing the vsx device through the stenosis and the catheter started kinking.With the inability to advance the vsx device through the stenosis, the physician attempted to remove the vsx device.However, the vsx device had distal expansion, and the physician was unable to remove the vsx device through the 10fr cordis brite tip introducer sheath.The physician removed the 0.035" terumo glidewire advantage, introducer sheath and vsx device in tandem.A 13mm x 10cm vsx device was successfully delivered to complete the procedure.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The delivery system was returned to gore for evaluation.The complaints of difficulty advancing the vsx device to the target location and inability to withdraw the vsx device through the sheath could not be independently confirmed with the information available, including evaluation of the returned device.Clinical factors (e.G.Patient anatomy, procedural conditions) potentially impacting vsx device advancement and withdrawal cannot be replicated in the laboratory setting.According to the information provided, the inability to advance the vsx device to the target location was related to the patient condition (stenosis).The report of a catheter kink and partial deployment of the vsx device was confirmed.The vsx device endoprosthesis as returned for evaluation was flowered at the distal end with full deployment of the outer zipper and partial deployment of the inner zipper and a catheter kink was noted.The cause of the observed partial deployment and catheter kink could not be established.The cause of the reported inability to withdraw the vsx device through the sheath is consistent with the observed flowering at the distal endo of the endoprosthesis.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19941929
Report Number2017233-2024-05198
Device Sequence Number4953494
Product Code NIP
UDI-Device Identifier00733132645886
UDI-Public00733132645886
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBCR111002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown